MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-2-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil was not detachable, so it was detached inside the catheter while being removed.The coil was removed from the catheter.The devices were prepared as indicated in the ifu.There were no surgical or medicinal interventions required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil.The physician attempted to detach the coil twice with the instant detacher and twice with the manual method.Two instant detachers were used.The physician did not rotate the delivery pusher during procedure.A continuous flush was administered during the procedure.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right acom with a max diameter of 3mm and a 1.5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Ancillary devices include: fubuki 8f guide catheter and a headway 17 microcatheter.
 
Additional Manufacturer Narrative
H3: as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box and within a sealed biohazard pouch.The headway 17 catheter used during the event was not returned.Visual inspection/damage location details: the headway 17 micro catheter has a labeled id (inner diameter) of 0.017¿, as per an online source.Per axium prime coil ifu (instructions for use): ¿axium prime detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.¿ therefore, the headway 17 micro catheter was found to be compatible for use with the axium prime coil.(pli-10) the axium prime pushwire assembly was returned within introducer sheath.The axium prime pushwire was found to be bent at ~7.7cm, bent within introducer sheath at ~82.6cm and at ~146.8cm from proximal end.The implant coil was found to be still attached.The implant coil appeared to be damaged within introducer sheath.The axium prime pushwire assembly was then removed from the introducer sheath.The coin was found to be still against the lumen stop.The implant coil was found to be stretched and damaged.No other anomalies were observed.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was unable to be confirmed as the axium prime was returned with the implant still attached.A possible cause for premature detachment is the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.However, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12830486
Report Number2029214-2021-01485
Device Sequence Number19212649
Product Code KRD
UDI-Device Identifier00847536031876
UDI-Public00847536031876
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2023
Device Model NumberAPB-2-2-3D-ES
Device Catalogue NumberAPB-2-2-3D-ES
Device Lot NumberB134418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight55 KG